MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-609
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
There was a fracture of the tibial tray, damage to the polyethylene insert (some time after the original operation) and release of the elements into the joint.Revision surgery on (b)(6) 2023 was successfully completed.The insert was replaced with a new ps and the tibial tray was replaced with a revision ts no.7 along with 10 mm washers, 100/ 21 mm pin and 6 mm offset.Previously, the patient had also undergone bariatric surgery due to high body weight.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon insert was reported.The event was confirmed via evaluation of the provided photographs of the devices.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.The provided photographs show that the insert has fractured into multiple pieces and a portion of the anterior edge of the baseplate has fractured off.-clinician review: a review of the provided medical information by a clinical consultant indicated: "the lateral view x-ray demonstrates a tibial insert locking wire displaced anteriorly indicative of damage to the tibial insert and possibly the tibial tray.The intra-operative photograph shows a ts polyethylene tibial insert that has significant wear and has fractured in to multiple pieces.I addition there is an intra-operative photograph showing a fractured tibial baseplate.Revision surgery for fracture of a tibial insert and baseplate is confirmed.No evidence was presented other than the pis to confirm previous lavage and liner exchange for prosthetic joint infection was provided.The root cause of the failure of the tibial tka insert cannot be established with the limited information provided." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to fracture of the baseplate and insert.The reported device was not returned however photographs were provided for review.The provided photographs show that the insert has fractured into multiple pieces and a portion of the anterior edge of the baseplate has fractured off.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the devices, pathology reports, additional pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
There was a fracture of the tibial tray, damage to the polyethylene insert (some time after the original operation) and release of the elements into the joint.Revision surgery on (b)(6) 2023 was successfully completed.The insert was replaced with a new ps and the tibial tray was replaced with a revision ts no.7 along with 10 mm washers, 100/ 21 mm pin and 6 mm offset.Previously, the patient had also undergone bariatric surgery due to high body weight.Update - the patient presented to the hospital at the beginning of (b)(6)2022 with discomfort of the knee joint , previously he had primary knee surgery on the triathlon primary system , some time later a knee lavage ( dero ) and pe insert replacement was performed due to symptoms of infection.Previously, the patient had also undergone bariatric surgery due to high body weight.After the patient reported in (b)(6)2022 and was referred for knee revision surgery.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood, NJ WD6 3-SJ
UK   WD6 3SJ
2018315000
MDR Report Key16240079
Report Number0002249697-2023-00067
Device Sequence Number6605530
Product Code MBH
UDI-Device Identifier07613327050844
UDI-Public07613327050844
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5532-G-609
Device Catalogue Number5532-G-609
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown